Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Safety of Oxandrolone
Aug 6, 2005

I was a relatively healthy muscular male 6'2 260 lbs. Unfortunately have dropped down to 180lbs and am extremely gaunt, I have slightly high BP 130/85 for which I use lisinipril. I have been diagnosed with fatty liver and my alt tests are almost always aroung 50. My question is, is it safe for me to take oxandralone and at what dose.

Response from Dr. McGovern

Oxandrolone can cause abnormal liver function tests. The most important thing is to have serial monitoring of your liver tests while on this medication. It is also important to know the symptoms of drug induced hepatitis including right upper quadrant pain, nausea, lack of appetite, fatigue; occasionally also light stools, dark urine and yellow eyes.

Your fatty liver is probably diagnosed on ultrasound. However, for persistently abnormal liver function tests, I think a liver biopsy is in order to determine how much scarring you may have. Then you will have an even better idea of how much liver disease you have.

As for the weight loss - that is my greatest concern - WHY? Before starting oxandralone, you need a very thorough evaluation of the cause of your weight loss.

Dr. McGovern



Previous
hepatitus.b surface antibody reactive
Next
HIV and Hep C

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement